Related Experiment Video
Updated: Jul 17, 2025

Rating L-DOPA-Induced Dyskinesias in the Unilaterally 6-OHDA-Lesioned Rat Model of Parkinson's Disease
Published on: October 4, 2021
The Impact of Polypharmacy on Management of Lower Urinary Tract Symptoms in Parkinson's Disease
Udit Saraf1, Amit Batla2, Ryuji Sakakibara3
1Department of Neurology, Amrita Institute of Medical Sciences, Kochi, India. uditsaraf274@gmail.com.
Abstract:
Lower urinary tract (LUT) symptoms are a common presentation of autonomic dysfunction in Parkinson's disease (PD). Symptoms significantly impact quality of life and are associated with worsening of motor symptoms and increased risk for falls. Different medical co-morbidities can often contribute to LUT symptoms, and a thorough evaluation therefore becomes essential. The effects of medications used for Parkinson's disease and other co-existing medical co-morbidities on LUT symptoms is often underestimated. Treatment options include behavioural therapy, oral agents such as antimuscarinic and beta-3 receptor agonist agents, botulinum toxin and neuromodulation. The first-line oral agents cause adverse effects that may exacerbate pre-existing Parkinson's disease-related symptoms. Furthermore, these oral agents can interact with other medications used in Parkinson's disease, and the challenges posed by interactions on pharmacological effects and metabolism are discussed. Knowledge about drug interactions can help in effective management of such patients and mitigate the risks for developing adverse effects.
Related Concept Videos
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of...
Drug Therapy
Antianxiety Medications
Urinary Tract Infection III: Diagnostic Studies and Interprofessional Care
Parkinson's Disease: Overview
Urinary Tract Infection IV: Nursing Management
Nonlinear Pharmacokinetics: Dependence of Elimination Half-Life and Dose Clearance
A study on guinea pigs examined the...

